MAUDE Adverse Event Report: BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER
Catalog Number D138505
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 07/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A patient underwent a cardiac ablation procedure with varipulse catheter and a vizigo and the patient experienced cardiac tamponade treated with drainage and removal of 750ml of fluid.It was reported that approximately 20 minutes of use of the varipulse catheter, a magnetic sensor error occurred and ablation was not possible with varipulse cable.The issue resolved by replacing the catheter and cable.The customer's reported magnetic sensor error with the varipulse catheter and cable are not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.It was also reported a cardiac tamponade was discovered after the ablation procedure.Pericardial effusion confirmed with echocardiography, and a blood pressure decrease noted.Drainage performed, and over 750 ml of fluid drawn.The patient left the room.The physician¿s assessment regarding the health hazard was that it was not serious (moderate/minor).The physician¿s opinion on the cause of this adverse event was the procedure.Causal relationship with the product was noted.The physician¿s commented on the relationship between the event and the product and considered the event was due to unskilled manipulation of vizigo short, the left atrial anterior wall might have been hit during manipulation.However, no abnormalities were observed prior to or during use of the bwi products.Additional information was later received indicating that the patient¿s outcome of the adverse event was fully recovered (no residual effects).The patient did not require cardiac surgery.The exact timing of cardiac tamponade is unclear.The patient was discharged from the hospital on august 5; the patient required extended hospitalization for observation.The transseptal puncture was performed with rf needle89 and nrg-e-hf-89-c0-j.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 3-sep-2025, additional information was received indicating the patient¿s hospitalization was extended by 2 days and the patient did not receive any additional treatments or interventions during the extended hospitalization.Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A device history record review was performed for the finished device lot number 60000459 and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
VIZIGO
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FREUDENBERG MEDICAL LLC
2301 centennial blvd
jeffersonville IN 47130
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22900974
Report Number2029046-2025-02867
Device Sequence Number9089081
Product Code DYB
UDI-Device Identifier10846835026269
UDI-Public(01)10846835026269(17)260718(10)60000459
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/18/2026
Device Catalogue NumberD138505
Device Lot Number60000459
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5 FR VARIPULSE CATHETER.; CATH TO GENERATOR CBL STERILE.; SOUNDSTAR ECO SMS 8F CATHETER.; TRUPULSE GENERATOR, JAPAN.; UNKNON RF NEEDLE 89.; UNK_NGEN PUMP.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age76 YR
Patient SexFemale
Patient RaceAsian